Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 55, NWS Memphis, TN

March 26, 2011Chickasaw County, Monroe County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Mar 26, 2011, 9:37 PM CDT for Chickasaw County, Monroe County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2011, 9:37 PM CDT (02:37 UTC)
Expired
Mar 26, 2011, 10:30 PM CDT
In force
53 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Chickasaw County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 33 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 3:27 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
439 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

439 
WUUS54 KMEG 270237
SVRMEG
MSC017-095-270330-
/O.NEW.KMEG.SV.W.0055.110327T0237Z-110327T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
937 PM CDT SAT MAR 26 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 1030 PM CDT

* AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL.  THIS STORM
  WAS LOCATED NEAR OKOLONA...AND MOVING EAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMORY...
  HOULKA...HOUSTON...NEW WREN...OKOLONA AND SMITHVILLE.

 THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE AND DAVIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

&&

LAT...LON 3385 8823 3389 8913 3407 8913 3408 8889
      3408 8872 3409 8872 3409 8871 3409 8819
TIME...MOT...LOC 0237Z 276DEG 41KT 3402 8879

$$
BORGHOFF
3 follow-up statements
713 
WWUS54 KMEG 270250
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
950 PM CDT SAT MAR 26 2011

MSC017-095-270330-
/O.CON.KMEG.SV.W.0055.000000T0000Z-110327T0330Z/
MONROE MS-CHICKASAW MS-
950 PM CDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHERN CHICKASAW AND NORTHERN MONROE COUNTIES...

AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING HALF DOLLAR SIZE
HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM THELMA
TO VAN VLEET TO NEW WREN...OR ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF HOUSTON TO 6 MILES WEST OF OKOLONA TO OKOLONA...MOVING
EAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMORY...
GATTMAN...HATLEY...HOULKA...HOUSTON...NEW HOULKA...NEW WREN...
OAKLAND...OKOLONA...SMITHVILLE...WREN...BIGBEE...PARHAM AND SPLUNGE.

 THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE AND DAVIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

&&

LAT...LON 3385 8823 3389 8913 3407 8913 3408 8889
      3408 8872 3409 8872 3409 8871 3409 8819
TIME...MOT...LOC 0251Z 284DEG 42KT 3397 8901 3398 8882
          3399 8862

$$
BORGHOFF
223 
WWUS54 KMEG 270300
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1000 PM CDT SAT MAR 26 2011

MSC017-095-270330-
/O.CON.KMEG.SV.W.0055.000000T0000Z-110327T0330Z/
MONROE MS-CHICKASAW MS-
1000 PM CDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN CHICKASAW AND NORTHERN MONROE COUNTIES...

AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PARKERSBURG TO 
OKOLONA TO AMORY...MOVING EAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMORY...
GATTMAN...HATLEY...HOUSTON...NEW WREN...OAKLAND...OKOLONA...
SMITHVILLE...WREN...BIGBEE...PARHAM...SPLUNGE...SIPSEY FORK AND
QUINCY.

 THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3385 8823 3389 8901 3408 8891 3408 8889
      3408 8872 3409 8872 3409 8819
TIME...MOT...LOC 0301Z 282DEG 43KT 3395 8887 3396 8868
          3396 8848

$$
BORGHOFF
640 
WWUS54 KMEG 270314
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1014 PM CDT SAT MAR 26 2011

MSC017-270325-
/O.CAN.KMEG.SV.W.0055.000000T0000Z-110327T0330Z/
CHICKASAW MS-
1014 PM CDT SAT MAR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHICKASAW COUNTY
IS CANCELLED...

AT 1015 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3385 8823 3387 8863 3388 8871 3403 8871
      3405 8820
TIME...MOT...LOC 0315Z 288DEG 38KT 3390 8855

$$

MSC095-270330-
/O.CON.KMEG.SV.W.0055.000000T0000Z-110327T0330Z/
MONROE MS-
1014 PM CDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR CENTRAL MONROE COUNTY...

AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL.  THIS
STORM WAS LOCATED NEAR NEW WREN...OR 6 MILES NORTH OF ABERDEEN...
MOVING EAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMORY...
GATTMAN...HATLEY...NEW WREN...WREN...BIGBEE...PARHAM...SPLUNGE...
SIPSEY FORK...QUINCY...WISE GAP...GREENWOOD SPRINGS...ATHENS AND
BECKER.

 THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3385 8823 3387 8863 3388 8871 3403 8871
      3405 8820
TIME...MOT...LOC 0315Z 288DEG 38KT 3390 8855

$$
BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 8:50 PM CDT, 47 minutes earlier.

Area forecast discussion, Mar 26, 8:50 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
850 PM CDT SAT MAR 26 2011

.DISCUSSION...01Z SURFACE ANALYSIS PLACES A COLD FRONT/QUASI-
STATIONARY BOUNDARY FROM SHREVEPORT LOUISIANA BACK THROUGH WEST
POINT MISSISSIPPI THEN EAST ACROSS PORTIONS OF NORTHERN AND CENTRAL
ALABAMA. AS OF 8 PM CDT...ALL OF THE MID SOUTH IS ON THE COOL SIDE
OF THE BOUNDARY WITH TEMPERATURES RANGING FROM THE UPPER 30S TO
LOWER 40S ACROSS NORTHEAST ARKANSAS...AND UPPER 50S TO AROUND 60
ACROSS PORTIONS OF NORTHEAST MISSISSIPPI. SHORT TERM CONVECTIVE
TRENDS ARE THE MAIN CONCERN IN THIS EVENING UPDATE.

LATEST SHORT TERM CONVECTIVE TRENDS SUGGEST THREAT FOR SEVERE
THUNDERSTORMS WILL PERSIST FOR AT LEAST THE NEXT 1 TO 2 HOURS
ACROSS PORTIONS OF NORTHEAST MISSISSIPPI...PREDOMINANTLY SOUTH AND
EAST OF A LINE FROM BOONEVILLE MISSISSIPPI TO CHARLESTON
MISSISSIPPI. THE MAIN THREAT FOR ANY THUNDERSTORM THAT BECOMES
SEVERE WILL BE LARGE HAIL AS STORMS ARE ELEVATED DUE TO LOW LEVEL
COOL AIR ALREADY IN PLACE ACROSS THE MID SOUTH.

AS OF THIS DISCUSSION...00Z MODEL DATA STILL HAS YET TO ARRIVE BUT
SHORT TERM MODEL DATA/TRENDS SUPPORT A MENTION OF ISOLATED RAIN SHOWERS
OR DRIZZLE ACROSS THE REMAINDER OF THE MID SOUTH OVERNIGHT.
ADDITIONAL FORECAST UPDATES WILL BE ISSUED AS THE OVERALL
THUNDERSTORM THREAT BEGINS TO DIMINISH.

UPDATED GRIDS ALREADY SENT.

CJC

&&

.PREV DISCUSSION... /ISSUED 634 PM CDT SAT MAR 26 2011/

UPDATE...
UPDATED FOR AVIATION.

PREV DISCUSSION... /ISSUED 424 PM CDT SAT MAR 26 2011/

DISCUSSION...20Z SURFACE ANALYSIS PLACES A SURFACE LOW NEAR THE
ARKLATEX WITH A WARM FRONT EXTENDING EAST NORTHEAST FROM THE
SURFACE LOW ACROSS SOUTHERN ARKANSAS AND THROUGH COFFEEVILLE AND
AMORY MISSISSIPPI. AS OF 4 PM CDT...A LARGE TEMPERATURE GRADIENT
EXISTS ACROSS THE MID SOUTH WITH TEMPERATURES REMAINING NEARLY
STEADY IN THE LOWER 40S NEAR THE MISSOURI/KENTUCKY BORDER AND
UPPER 70S TO LOWER 80S SOUTH OF THE SURFACE BOUNDARY TOWARDS
CENTRAL MISSISSIPPI. SEVERE THUNDERSTORM POTENTIAL THIS EVENING
AND PRECIPITATION TRENDS THROUGHOUT THE REMAINDER OF THE FORECAST
ARE THE PREDOMINANT CHALLENGES IN THIS AFTERNOON/S FORECAST
PACKAGE.

SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...WSR-88D RADAR
TRENDS OVER THE PAST FEW HOURS HAVE SHOWN SHOWERS AND
THUNDERSTORMS OCCURRING MAINLY NORTH OF THE SURFACE BOUNDARY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE NEXT
COUPLE OF HOURS ACROSS PORTIONS OF NORTHERN AND CENTRAL
MISSISSIPPI AS A SUBTLE SHORTWAVE TROUGH EMBEDDED WITHIN NEARLY
ZONAL FLOW ALOFT COMBINES WITH A VERY UNSTABLE ATMOSPHERE IN PLACE
ACROSS NORTH AND CENTRAL MISSISSIPPI. ALONG THE FRONT CONVECTIVE
INDICIES YIELD SURFACE BASED CAPE VALUES AROUND 2000 J/KG AND LI/S
BETWEEN -4 TO -5. 0-1 KM STORM RELATIVE HELICITIES AROUND 300
M2/S2 AND 0-6 KM BULK SHEAR VALUES BETWEEN 60-70 KTS SUGGEST
POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE
POSSIBLE ALONG THIS BOUNDARY. CONSEQUENTLY...AREAS ALONG AND
SOUTH OF A LINE FROM CHARLESTON MISSISSIPPI TO FULTON MISSISSIPPI
ARE UNDER A TORNADO WATCH UNTIL 10 PM THIS EVENING.

SHOWERS AND THUNDERSTORMS WILL GRADUALLY COME TO AN END LATER
TONIGHT AS THE SURFACE LOW MOVES EAST OF THE REGION. THIS WILL
RESULT IN WEAK HIGH PRESSURE RETURNING FOR SUNDAY. SIGNIFICANT
CHANCES WERE NEEDED TO THE FORECAST FOR SUNDAY NIGHT AS THE
WRF/GFS/ECMWF MODELS ALL SHOW A DECENT SHORTWAVE TROUGH MOVING
THROUGH THE MIDDLE AND LOWER MISSISSIPPI VALLEYS SUNDAY NIGHT. AS
A RESULT...RAISED POPS SIGNIFICANTLY UP TO LIKELY BASED ON THESE
LATEST MODEL TRENDS. ALSO...SOME ELEVATED INSTABILITY WILL BE
PRESENT SUNDAY NIGHT ACROSS PORTIONS OF NORTH MISSISSIPPI TO
PRODUCE SOME ELEVATED THUNDERSTORMS. FOR NOW ONLY ADDED A SLIGHT
MENTION OF THUNDERSTORMS TO NORTH MISSISSIPPI SUNDAY NIGHT.

LONG TERM...(TUESDAY THROUGH SATURDAY)...ECMWF/GFS MODELS
CONTINUE TO SHOW ANOTHER COLD FRONT MOVING THROUGH THE LOWER
MISSISSIPPI VALLEY TUESDAY AND TUESDAY NIGHT. THIS WILL BRING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS BACK TO THE MID SOUTH.
HOWEVER...SIGNIFICANT DISAGREEMENT RETURNS TO THE FORECAST FOR THE
REMAINDER OF THE PERIOD AS MODELS BEGIN TO HAVE TROUBLE RESOLVING
A DEEP UPPER LEVEL TROUGH MOVING THROUGH THE EASTERN UNITED
STATES. INTERESTINGLY ENOUGH...THE 12Z GFS DEVELOPS A DEEP UPPER
LEVEL LOW OVER THE SOUTHERN PLAINS/LOWER MISSISSIPPI
VALLEY/NORTHERN GULF OF MEXICO. THIS SOLUTION IS THE EXTREME
OUTLIER AND WAS NOT USED IN THIS AFTERNOON/S LONG TERM FORECAST.
FOR THE TIME BEING...LOWERED POPS SLIGHTLY BEYOND WEDNESDAY BUT
DID NOT MAKE LARGE CHANGES TO MAINTAIN SOME CONTINUITY UNTIL
MODELS COME INTO BETTER AGREEMENT.

CJC
&&
.AVIATION...
00Z TAFS

SURFACE WARM FRONT WAS LOCATED AROUND 40NM SOUTH OF TUP AT 2330Z.
MAIN CONCERN IS AN EAST/WEST LINE OF TSRA OVER NORTH MS THAT WILL
GRADUALLY DROP INTO THE TUP AREA AFTER AROUND 02Z. FOR THE REMAINDER
OF THE MIDSOUTH TAF SITES... INCLUDING MEM... MAIN CONCERN IS POST
COLD FRONTAL IFR/MVFR CLOUDS. SATELLITE SHOWED SOME ENHANCEMENT
OVER AR MOVING EAST...ASSOCIATED WITH SHOWERS. THUNDER POTENTIAL
WITH THIS ELEVATED BAND NOT SUFFICIENT TO PUT TS IN THE MEM
SCHEDULED TAF.

ONCE THE CONVECTIVE LINE LEAVES NORTHEAST MS AFTER MIDNIGHT...
EXPECT POST FRONTAL IFR STRATUS AND NORTH/NORTHEAST WINDS TO
PREVAIL AREAWIDE.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  40  53  39  60 /  50  10  60  10
MKL  37  52  35  57 /  40  10  60  10
JBR  36  49  36  54 /  40  10  60  10
TUP  48  59  42  66 / 100  10  60  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 26, 8:13 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
813 PM CDT SAT MAR 26 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
813 PM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SOUTH AND EAST OF A
LINE FROM IUKA MISSISSIPPI TO CHARLESTON MISSISSIPPI. THE TIME OF
GREATEST THREAT FOR SEVERE THUNDERSTORMS IS THROUGH MIDNIGHT. LARGE
HAIL IS THE MAIN THREAT FOR ANY THUNDERSTORM THAT BECOMES SEVERE.
LOCALIZED FLASH FLOODING FROM THUNDERSTORMS IS ALSO POSSIBLE.

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR
FLOODING AT OSCEOLA ARKANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR
FLOODING AT OSCEOLA ARKANSAS.

OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER
SERVICE IN MEMPHIS.

CJC

In the hours before

Local storm report, Mar 26, 6:32 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
632 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             INDEPENDENCE            34.70N 89.80W
03/26/2011  M1.00 INCH       TATE               MS   EMERGENCY MNGR

            ONE INCH HAIL REPORTED FOR 3-5 MINUTES ON ANTIOCH RD AND
            CALEB LAKE ROAD IN INDEPENDENCE

0604 PM     HAIL             FALKNER                 34.85N 88.93W
03/26/2011  M0.88 INCH       TIPPAH             MS   TRAINED SPOTTER

            NICKEL SIZED HAIL LASTED 3 MINUTES IN TOWN OF FALKNER.

0614 PM     HAIL             RIPLEY                  34.73N 88.94W
03/26/2011  E1.00 INCH       TIPPAH             MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN TOWN OF RIPLEY.

0622 PM     HAIL             9 S HOLLY SPRINGS       34.64N 89.44W
03/26/2011  M1.00 INCH       MARSHALL           MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN WALL DOXEY STATE PARK

0625 PM     HAIL             10 E RIPLEY             34.73N 88.77W
03/26/2011  M0.75 INCH       TIPPAH             MS   TRAINED SPOTTER

            PENNY SIZED HAIL 10 MILES EAST OF RIPLEY.

&&

MRM
Special weather statement, Mar 26, 6:36 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
636 PM CDT SAT MAR 26 2011

MSZ002-008-270015-
MARSHALL MS-TATE MS-
636 PM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CDT FOR...

  WEST CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO PENNY SIZE HAIL WAS LOCATED 5
MILES WEST OF BARR AT 637 PM CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN MARSHALL AND TATE COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3476 8992 3478 8953 3457 8955 3457 8996
TIME...MOT...LOC 2337Z 270DEG 34KT 3461 8981
Local storm report, Mar 26, 6:59 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
659 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             INDEPENDENCE            34.70N 89.80W
03/26/2011  M1.00 INCH       TATE               MS   EMERGENCY MNGR

            ONE INCH HAIL REPORTED FOR 3-5 MINUTES ON ANTIOCH RD AND
            CALEB LAKE ROAD IN INDEPENDENCE

0604 PM     HAIL             FALKNER                 34.85N 88.93W
03/26/2011  M0.88 INCH       TIPPAH             MS   TRAINED SPOTTER

            NICKEL SIZED HAIL LASTED 3 MINUTES IN TOWN OF FALKNER.

0614 PM     HAIL             RIPLEY                  34.73N 88.94W
03/26/2011  E1.00 INCH       TIPPAH             MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN TOWN OF RIPLEY.

0622 PM     HAIL             9 S HOLLY SPRINGS       34.64N 89.44W
03/26/2011  M1.00 INCH       MARSHALL           MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN WALL DOXEY STATE PARK

0625 PM     HAIL             10 E RIPLEY             34.73N 88.77W
03/26/2011  M0.75 INCH       TIPPAH             MS   TRAINED SPOTTER

            PENNY SIZED HAIL 10 MILES EAST OF RIPLEY.

0632 PM     HAIL             RIENZI                  34.76N 88.53W
03/26/2011  M0.88 INCH       ALCORN             MS   TRAINED SPOTTER

            NICKEL SIZED HAIL IN TOWN OF RIENZA

0645 PM     HAIL             BOONEVILLE              34.66N 88.57W
03/26/2011  M0.75 INCH       PRENTISS           MS   EMERGENCY MNGR

            PENNY SIZED HAIL IN BOONEVILLE

&&

MRM
Local storm report, Mar 26, 8:00 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
800 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             INDEPENDENCE            34.70N 89.80W
03/26/2011  M1.00 INCH       TATE               MS   EMERGENCY MNGR

            ONE INCH HAIL REPORTED FOR 3-5 MINUTES ON ANTIOCH RD AND
            CALEB LAKE ROAD IN INDEPENDENCE

0604 PM     HAIL             FALKNER                 34.85N 88.93W
03/26/2011  M0.88 INCH       TIPPAH             MS   TRAINED SPOTTER

            NICKEL SIZED HAIL LASTED 3 MINUTES IN TOWN OF FALKNER.

0614 PM     HAIL             RIPLEY                  34.73N 88.94W
03/26/2011  E1.00 INCH       TIPPAH             MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN TOWN OF RIPLEY.

0622 PM     HAIL             9 S HOLLY SPRINGS       34.64N 89.44W
03/26/2011  M1.00 INCH       MARSHALL           MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN WALL DOXEY STATE PARK

0625 PM     HAIL             10 E RIPLEY             34.73N 88.77W
03/26/2011  M0.75 INCH       TIPPAH             MS   TRAINED SPOTTER

            PENNY SIZED HAIL 10 MILES EAST OF RIPLEY.

0632 PM     HAIL             RIENZI                  34.76N 88.53W
03/26/2011  M0.88 INCH       ALCORN             MS   TRAINED SPOTTER

            NICKEL SIZED HAIL IN TOWN OF RIENZA

0645 PM     HAIL             BOONEVILLE              34.66N 88.57W
03/26/2011  M0.75 INCH       PRENTISS           MS   EMERGENCY MNGR

            PENNY SIZED HAIL IN BOONEVILLE

0711 PM     HAIL             5 W BALDWYN             34.50N 88.72W
03/26/2011  M1.00 INCH       LEE                MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED AT HIGHWAY 370 5 MILES WEST OF
            BALDWYN

0748 PM     HAIL             W GUNTOWN               34.44N 88.66W
03/26/2011  M0.88 INCH       LEE                MS   LAW ENFORCEMENT

            NICKEL SIZED HAIL REPORTED JUST WEST OF GUNTOWN

&&

MRM
Local storm report, Mar 26, 8:53 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
853 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             INDEPENDENCE            34.70N 89.80W
03/26/2011  M1.00 INCH       TATE               MS   EMERGENCY MNGR

            ONE INCH HAIL REPORTED FOR 3-5 MINUTES ON ANTIOCH RD AND
            CALEB LAKE ROAD IN INDEPENDENCE

0604 PM     HAIL             FALKNER                 34.85N 88.93W
03/26/2011  M0.88 INCH       TIPPAH             MS   TRAINED SPOTTER

            NICKEL SIZED HAIL LASTED 3 MINUTES IN TOWN OF FALKNER.

0614 PM     HAIL             RIPLEY                  34.73N 88.94W
03/26/2011  E1.00 INCH       TIPPAH             MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN TOWN OF RIPLEY.

0622 PM     HAIL             9 S HOLLY SPRINGS       34.64N 89.44W
03/26/2011  M1.00 INCH       MARSHALL           MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN WALL DOXEY STATE PARK

0625 PM     HAIL             10 E RIPLEY             34.73N 88.77W
03/26/2011  M0.75 INCH       TIPPAH             MS   TRAINED SPOTTER

            PENNY SIZED HAIL 10 MILES EAST OF RIPLEY.

0632 PM     HAIL             RIENZI                  34.76N 88.53W
03/26/2011  M0.88 INCH       ALCORN             MS   TRAINED SPOTTER

            NICKEL SIZED HAIL IN TOWN OF RIENZA

0645 PM     HAIL             BOONEVILLE              34.66N 88.57W
03/26/2011  M0.75 INCH       PRENTISS           MS   EMERGENCY MNGR

            PENNY SIZED HAIL IN BOONEVILLE

0711 PM     HAIL             5 W BALDWYN             34.50N 88.72W
03/26/2011  M1.00 INCH       LEE                MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED AT HIGHWAY 370 5 MILES WEST OF
            BALDWYN

0748 PM     HAIL             W GUNTOWN               34.44N 88.66W
03/26/2011  M0.88 INCH       LEE                MS   LAW ENFORCEMENT

            NICKEL SIZED HAIL REPORTED JUST WEST OF GUNTOWN

0810 PM     HAIL             N BELMONT               34.51N 88.21W
03/26/2011  M0.88 INCH       TISHOMINGO         MS   LAW ENFORCEMENT

            NICKEL SIZED HAIL JUST NORTH OF BELMONT

0814 PM     HAIL             N NEW ALBANY            34.49N 89.02W
03/26/2011  E1.25 INCH       UNION              MS   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZED HAIL ON HWY 15 JUST NORTH OF
            NEW ALBANY

0822 PM     HAIL             TULA                    34.23N 89.37W
03/26/2011  M1.25 INCH       LAFAYETTE          MS   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR HAIL IN TULA.

0825 PM     HAIL             4 NE SALTILLO           34.42N 88.64W
03/26/2011  M0.88 INCH       LEE                MS   TRAINED SPOTTER

            DIME TO NICKEL HAIL REPORTED

0825 PM     HAIL             THAXTON                 34.31N 89.17W
03/26/2011  M1.00 INCH       PONTOTOC           MS   TRAINED SPOTTER

            QUARTER SIZED HAIL IN THAXTON

0828 PM     HAIL             2 N TUPELO              34.29N 88.73W
03/26/2011  E0.50 INCH       LEE                MS   TRAINED SPOTTER

            1/2 INCH HAIL COVERED GROUND ALONG THE NATCHEZ TRACE
            PARKWAY MILE MARKER 278 IN NORTHERN LEE COUNTY

0839 PM     HAIL             8 ESE BALDWYN           34.46N 88.50W
03/26/2011  M1.25 INCH       ITAWAMBA           MS   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZED HAIL ALONG LEE AND PRENTISS
            COUNTY BORDERS

0850 PM     HAIL             SALTILLO                34.38N 88.69W
03/26/2011  M1.00 INCH       LEE                MS   COUNTY OFFICIAL

            QUARTER SIZED HAIL IN SALTILLO

0850 PM     HAIL             GUNTOWN                 34.44N 88.66W
03/26/2011  M1.00 INCH       LEE                MS   LAW ENFORCEMENT

            QUARTER SIZED HAIL IN GUNTOWN

&&

MRM
Local storm report, Mar 26, 9:22 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
922 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             INDEPENDENCE            34.70N 89.80W
03/26/2011  M1.00 INCH       TATE               MS   EMERGENCY MNGR

            ONE INCH HAIL REPORTED FOR 3-5 MINUTES ON ANTIOCH RD AND
            CALEB LAKE ROAD IN INDEPENDENCE

0604 PM     HAIL             FALKNER                 34.85N 88.93W
03/26/2011  M0.88 INCH       TIPPAH             MS   TRAINED SPOTTER

            NICKEL SIZED HAIL LASTED 3 MINUTES IN TOWN OF FALKNER.

0614 PM     HAIL             RIPLEY                  34.73N 88.94W
03/26/2011  E1.00 INCH       TIPPAH             MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN TOWN OF RIPLEY.

0622 PM     HAIL             9 S HOLLY SPRINGS       34.64N 89.44W
03/26/2011  M1.00 INCH       MARSHALL           MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN WALL DOXEY STATE PARK

0625 PM     HAIL             10 E RIPLEY             34.73N 88.77W
03/26/2011  M0.75 INCH       TIPPAH             MS   TRAINED SPOTTER

            PENNY SIZED HAIL 10 MILES EAST OF RIPLEY.

0632 PM     HAIL             RIENZI                  34.76N 88.53W
03/26/2011  M0.88 INCH       ALCORN             MS   TRAINED SPOTTER

            NICKEL SIZED HAIL IN TOWN OF RIENZA

0645 PM     HAIL             BOONEVILLE              34.66N 88.57W
03/26/2011  M0.75 INCH       PRENTISS           MS   EMERGENCY MNGR

            PENNY SIZED HAIL IN BOONEVILLE

0711 PM     HAIL             5 W BALDWYN             34.50N 88.72W
03/26/2011  M1.00 INCH       LEE                MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED AT HIGHWAY 370 5 MILES WEST OF
            BALDWYN

0748 PM     HAIL             W GUNTOWN               34.44N 88.66W
03/26/2011  M0.88 INCH       LEE                MS   LAW ENFORCEMENT

            NICKEL SIZED HAIL REPORTED JUST WEST OF GUNTOWN

0810 PM     HAIL             N BELMONT               34.51N 88.21W
03/26/2011  M0.88 INCH       TISHOMINGO         MS   LAW ENFORCEMENT

            NICKEL SIZED HAIL JUST NORTH OF BELMONT

0814 PM     HAIL             N NEW ALBANY            34.49N 89.02W
03/26/2011  E1.25 INCH       UNION              MS   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZED HAIL ON HWY 15 JUST NORTH OF
            NEW ALBANY

0822 PM     HAIL             TULA                    34.23N 89.37W
03/26/2011  M1.25 INCH       LAFAYETTE          MS   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR HAIL IN TULA.

0825 PM     HAIL             4 NE SALTILLO           34.42N 88.64W
03/26/2011  M0.88 INCH       LEE                MS   TRAINED SPOTTER

            DIME TO NICKEL HAIL REPORTED

0828 PM     HAIL             2 N TUPELO              34.29N 88.73W
03/26/2011  E0.50 INCH       LEE                MS   TRAINED SPOTTER

            1/2 INCH HAIL COVERED GROUND ALONG THE NATCHEZ TRACE
            PARKWAY MILE MARKER 278 IN NORTHERN LEE COUNTY

0828 PM     HAIL             THAXTON                 34.31N 89.17W
03/26/2011  M1.00 INCH       PONTOTOC           MS   TRAINED SPOTTER

            QUARTER SIZED HAIL IN THAXTON

0839 PM     HAIL             8 ESE BALDWYN           34.46N 88.50W
03/26/2011  M1.25 INCH       ITAWAMBA           MS   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZED HAIL ALONG LEE AND PRENTISS
            COUNTY BORDERS

0850 PM     HAIL             SALTILLO                34.38N 88.69W
03/26/2011  M1.00 INCH       LEE                MS   COUNTY OFFICIAL

            QUARTER SIZED HAIL IN SALTILLO

0850 PM     HAIL             GUNTOWN                 34.44N 88.66W
03/26/2011  M1.00 INCH       LEE                MS   LAW ENFORCEMENT

            QUARTER SIZED HAIL IN GUNTOWN

0855 PM     HAIL             MANTACHIE               34.32N 88.49W
03/26/2011  M0.75 INCH       ITAWAMBA           MS   TRAINED SPOTTER

            PENNY SIZED HAIL IN MANTACHIE

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:30 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Tippah, Union60 min
Mar 26, 7:30 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo60 min
Mar 26, 7:43 PM CDTFlash Flood WarningMEGBenton, Lafayette, Lee, Marshall, Prentiss, Tippah and 1 more91 min
Mar 26, 8:10 PM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Panola, Yalobusha50 min
Mar 26, 8:24 PM CDTSevere Thunderstorm WarningMEGLafayette, Lee, Pontotoc, Union35 min
Mar 26, 8:29 PM CDTSevere Thunderstorm WarningMEGTallahatchie61 min
Mar 26, 8:31 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo44 min
Mar 26, 10:10 PM CDTSevere Thunderstorm WarningMEGMonroe32 min
Mar 26, 11:10 PM CDTSpecial Weather StatementMEGMonroe35 min
Mar 27, 12:33 AM CDTSpecial Weather StatementMEGTishomingo42 min
Mar 27, 11:30 AM CDTRiver Flood AdvisoryMEGCoahoma, Tunica4 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.